MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 5/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 5/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS5-100LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of the customer that the ias5-100lp, airseal 5/100mm port was being used on (b)(6) 2023 and ¿the thread of the 5mm airseal trocar broke off when being pulled out of the patient and had to be removed by the surgeon.¿.There was no injury or impact to the patient or user.The procedure was completed with a 5 minute delay.An alternate device ias-100lpi was used.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not being returned and the photographic evidence provided does not appear to verify the complaint; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 57 reports, regarding 60 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs- do not use excessive downward force.Once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 5/100MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16706786
Report Number3007305485-2023-00077
Device Sequence Number5670278
Product Code GCJ
UDI-Device Identifier10845854045626
UDI-Public(01)10845854045626(17)250829(10)202208305
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberIAS5-100LP
Device Catalogue NumberIAS5-100LP
Device Lot Number202208305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic